I'm a 15 year old female with horrible insomnia and mental issues like depression/anxiety (just a few). I started off taking only 1mg of melatonin. I then increased to 3mg:nothing. I finally took 6mg:nothing! I took 10mg:still nothing! forcing myself asleep at 3:40, sometimes no sleep at all, to get up a 6 for school!! I don't even get the horrible side affects of taking 10 mg like people say you get. Why is it that 10mg doesn't do anything for me and should i ask my doctor about other meds?
Have you talked to your parents about your sleeping problems? It might be time to visit your family physician. The doc may be able to address your anxiety and sleep issues. And I know, the longer you lay in bed, trying to sleep, the more anxious you get about having to meet your daily obligations ie.. waking up on time, trying not to be drowsy during the following day. The one thing I was always told, don't lay in bed worrying about it. Get up and change your sleep space. Go to the couch, another room, favorite chair. Get a book and see if reading will bore you into sleepiness. Try that until you can see a doc. Don't take any more melatonin, especially in high doses. If it's not working, don't use it. Tylenol PM's active ingredient is benadryl. Try taking that and see if that helps temporarily. Good luck!!! L
Hi, Ashlyn! Natural substances like melatonin generally work, at best, for garden variety mood disturbances like sadness and nervousness. If it's not working for you it's time to consider an evaluation by a doctor to determine if there is/are some deeper underlying problems. You deserve to feel good and live a happy, productive life.
Take Elmo's advice about a change of scenery and do try some OTC remedies until your doctor's appointment.
Best wishes to you, Wildcat
- Melatonin Information for Consumers
- Melatonin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Melatonin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 12 Feb 2010 • 9 answers
Posted 30 Apr 2011 • 9 answers
Posted 16 Mar 2012 • 1 answer
Posted 4 Mar 2015 • 1 answer
Posted 4 Aug 2016 • 4 answers